Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 169, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 18, 2021, 3:37 PM CDT for Polk County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 3:37 PM CDT (20:37 UTC)
- Expired
- May 18, 2021, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Polk County, AR
The radar
The Western Arkansas radar (KSRX), 107 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
288
WUUS54 KLZK 182037
SVRLZK
ARC113-182115-
/O.NEW.KLZK.SV.W.0169.210518T2037Z-210518T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
337 PM CDT Tue May 18 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southern Polk County in western Arkansas...
* Until 415 PM CDT.
* At 337 PM CDT, severe thunderstorms were located along a line
extending from 14 miles east of Cloudy to near Broken Bow to 6
miles northeast of Boxelder, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wickes... Grannis...
Vandervoort... Cossatot River State Park...
Hartley... Mccauley...
Cove... Hatton...
Bogg Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3443 9446 3448 9431 3435 9403 3436 9425
3427 9426 3427 9425 3419 9425 3419 9447
TIME...MOT...LOC 2037Z 242DEG 36KT 3427 9502 3409 9479 3355 9483
HAIL...1.00IN
WIND...60MPH
$$
DTC2 follow-up statements
452
WWUS54 KLZK 182049
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
349 PM CDT Tue May 18 2021
ARC113-182115-
/O.CON.KLZK.SV.W.0169.000000T0000Z-210518T2115Z/
Polk AR-
349 PM CDT Tue May 18 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN POLK COUNTY...
At 349 PM CDT, severe thunderstorms were located along a line
extending from 17 miles southwest of Octavia to 9 miles northeast of
Broken Bow to 6 miles north of De Kalb, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wickes... Grannis...
Vandervoort... Cossatot River State Park...
Hartley... Mccauley...
Cove... Hatton...
Bogg Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3443 9446 3448 9431 3435 9403 3436 9425
3427 9426 3427 9425 3419 9425 3419 9447
TIME...MOT...LOC 2049Z 241DEG 37KT 3431 9486 3413 9463 3360 9463
HAIL...1.00IN
WIND...60MPH
$$
DTC500
WWUS54 KLZK 182114
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
414 PM CDT Tue May 18 2021
ARC113-182123-
/O.EXP.KLZK.SV.W.0169.000000T0000Z-210518T2115Z/
Polk AR-
414 PM CDT Tue May 18 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POLK COUNTY WILL
EXPIRE AT 415 PM CDT...
This Severe Thunderstorm Warning has been replaced by a new Severe
Thunderstorm Warning valid until 500 PM CDT.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
western Arkansas.
LAT...LON 3443 9446 3448 9431 3435 9403 3436 9425
3427 9426 3427 9425 3419 9425 3419 9447
TIME...MOT...LOC 2113Z 242DEG 36KT 3442 9462 3423 9439 3370 9439
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 2:50 PM CDT, 47 minutes earlier.
Area forecast discussion, May 18, 2:50 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 250 PM CDT Tue May 18 2021 .SHORT TERM...Tonight Through Thursday For the most part, have seen a lull in rainfall coverage acrs much of the FA this aftn as we are in between of upper impulses. Other than sctd showers acrs mainly Ern AR, skies have been mostly cloudy with mid aftn temps in the mid 70s to the lower 80s. An upper lvl low remained centered to the west of AR this aftn, acrs the southern Rockies. The resulting SW flow aloft conts to keep an abundant stream of moisture into the region. Another area of convection was affecting parts of NE TX and SRN OK this aftn, assocd with the next impulse ejecting fm the upr low. Latest CAMS data has a good handle on this activity and expect it to affect SW AR late this aftn, eventually moving into parts of wrn and cntrl sections of the FA early this evening. Models cont to show an overall weakening trend thru the overnight hours, but plan to keep chc PoPs in the fcst for any lingering activity. Cannot rule out a few strong/svr storms, with the main concerns being gusty winds and locally heavy downpours. This next round of convection wl have the potential to drop at least another 1-2 inches of rain over already saturated grounds. Thus, wl keep the Flood Watch in place as is thru Wed night. Yet another upr lvl wave is fcst to head our way later Wed and Wed night. There are suggestions that this feature wl pass further to the S of AR, keeping the bulk of the convection out of our area. Did not make any sig changes to PoP trends durg this time once again due to contd uncertainties with smaller scale convective trends. The aforementioned upper low is fcst to finally bcm an open wave as it lifts to the NE Wed ngt and Thu. The better rain chances durg this timeframe wl trend more toward Wrn AR, as high pres aloft ovr the SE U.S. begins to build sloly to the W. This wl also allow temps to modify as the week progresses, with a taste of summer returning to the fcst. && .LONG TERM...Thursday Night Through Tuesday Slight chance to chance PoPs remain late Thurs through early Fri, mainly over western AR, as high pressure expands westward and continues to wrap Gulf moisture northward across the southern Plains. An additional one-tenth to one-quarter inch QPF will be possible over much of the western half of the state, possibly more over the southwesternmost counties. Several days of rainfall come to an end during the day Friday. High pressure will promote dry weather and mostly clear conditions through early next week. Temperatures will warm through the weekend, from highs in the upper 70s to the mid 80s Fri to the 80s and lower 90s early next week. Lows will remain in the lower to mid 60s. && .LZK Watches/Warnings/Advisories... Flood Watch through Thursday morning FOR Clark-Conway-Faulkner- Garland-Hot Spring-Montgomery-Perry-Pike-Polk-Pulaski-Saline- Scott-Yell. && Short Term...44 / Long Term...231
Hazardous weather outlook, May 18, 3:10 AM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 310 AM CDT Tue May 18 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-191000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 310 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms will remain possible through at least tonight...with some locally heavy rainfall possible. Additional rainfall amounts of 1 to 2 inches are forecast through tonight across the far west and southwest sections of the area. Locally higher amounts will be possible...with an increased threat for flash flooding as a result across the southwest sections of the area. A few strong to briefly severe thunderstorms could be seen...mainly across far southwest sections of the area this afternoon. Damaging winds and large hail will be the primary threat with the strongest storms. Otherwise...the overall threat for organized severe weather looks low at this time. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Chances for showers and thunderstorms remain in the forecast through Friday as an active weather pattern persists. While the overall threat for seeing severe weather looks to remain low...a strong storm or two could be seen. There will remain an increased threat for flash flooding for portions of western and southwest Arkansas...where total rainfall amounts of 1 to 3 inches are expected from Tuesday morning through Friday...with locally higher amounts possible. Calmer conditions will be seen by the weekend...with the threat for organized hazardous weather becoming low. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:55 AM CDT | River Flood Advisory | LZK | Perry | 5 hr |
| May 18, 3:59 AM CDT | Flash Flood Warning | LZK | Lonoke, Pulaski, White | 3 hr |
| May 18, 4:54 AM CDT | Flash Flood Warning | LZK | Cleburne, Faulkner, Lonoke, White | 2 hr |
| May 18, 9:00 AM CDT | River Flood Warning | LZK | Perry | 4 days |
| May 18, 11:06 AM CDT | River Flood Advisory | LZK | Clark, Nevada, Ouachita | 47 hr |
| May 18, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 32 min |
| May 18, 4:41 PM CDT | Special Weather Statement | LZK | Montgomery, Pike, Polk, Scott | 49 min |
| May 18, 5:05 PM CDT | Special Weather Statement | LZK | Scott | 40 min |
| May 18, 5:10 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Montgomery, Pike, Polk, Scott, Yell | 50 min |
| May 18, 5:43 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Montgomery, Pike, Yell | 47 min |
| May 18, 6:06 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 3 more | 39 min |
| May 18, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Hot Spring, Perry, Pope, Saline and 1 more | 63 min |
| May 18, 6:34 PM CDT | Special Weather Statement | LZK | Pope | 41 min |
| May 18, 6:40 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Johnson, Logan, Pope, Yell | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.